Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Asthma, high BP, diagnosed with interstitial lung disease, prescribed defcort, advised increase in the dosage. Will it cause any side effect?

hi.. my grandmother is 79 years old is an asthmatic patient and also has a problem of high blood pressure . recently interstitial lung disease was detected in her case. chest physician prescribed the medicine defcort (9mg bd) which is a steroid . he tends to increase the dosage upto 90 mg. whether giving such a high dose has any side effect.
Asked On : Fri, 18 May 2012
Answers:  1 Views:  144
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pulmonologist 's  Response
If your mother has Interstitial Lung Disease and she is symptomatic with cough and breathlessness, the treatment is steroids. The dose is gradually built up till symptoms are controlled and then taperd off to the minimum dosage that keeps the symtoms under check. This may take between 3 to 6 months. Though oral steroids have lot of side effects but they normally are seen if they are taKen for more than 6 months to 1 year and not all patients develop these side effects. With constant lookout for them and preventive measures by your family physician these can be minimised. Some of the preventive measures are calcium and Vit D supplements, optimizing BP medicines, A PPI or H2 blocker to avoid gastritis and regular check for Diabetes and avoiding weight gain.
Answered: Sun, 20 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor